Alabama, 2009

Hail in Alabama, May 14, 2009

May 14, 2009 · NWS MOB · 1 event in 1 county or zone

A severe thunderstorm produced large hail in southeast Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A severe thunderstorm produced large hail in southeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 14, 3:38 AM CST, 10 hours 47 minutes earlier.

Area forecast discussion, May 14, 3:38 AM CST, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CDT THU MAY 14 2009

.SHORT TERM...(TODAY AND TONIGHT) LATEST IR/WV LOOPS SHOW DEEP UPPER
LOW MOVING NORTH OF THE GREAT LAKES WITH SFC COLD FRONT EXTENDING
SOUTHWARD ACROSS THE CENTRAL CONUS PUSHING INTO EASTERN OKLAHOMA AND
NORTH CENTRAL TEXAS. MAIN UPPER LOW IS EXPECTED TO PUSH OFF FURTHER
TO THE NORTH TODAY WITH MID TO UPPER FLOW REMAINING MOSTLY ZONAL
SOUTH AND EAST OF THE FRONT THROUGH TONIGHT...RESULTING IN LITTLE TO
NO IMPACT ACROSS MUCH OF THE DEEP SOUTH THROUGH TONIGHT. TO THE EAST
SFC RIDGE ALONG THE EASTERN SEABOARD WILL CONTINUE TO HELP MAINTAIN
A PERSISTENT EAST TO SOUTHEAST FLOW AND CONTINUED MOISTURE ADVECTION
IN THE LOWER LEVELS THROUGH TONIGHT. CURRENTLY...SFC WINDS ALONG THE
COAST AND OFFSHORE HAVE COME UP IN THE LAST COUPLE OF HOURS DUE TO
DIURNAL EFFECTS OR NIGHTTIME COOLER TO THE EAST...RESULTING IN WEDGE
EFFECT ACROSS THE CENTRAL GULF STATES AND NE GULF. SHORT AND MEDIUM
RANGE MODELS GUIDANCE DEPICT PRES GRADIENT TO WEAKEN LATER THIS
MORNING AS TEMPS WARM QUICKLY OVER LAND TO THE EAST AND NORTHEAST.
AS FOR PRECIP FOR TODAY AND TONIGHT EXPECT ANOTHER ROUND OF LIGHT
SHOWERS NEAR THE COAST THIS MORNING...SHIFTING INLAND AND BUILDING
THROUGH EARLY THIS EVENING MOSTLY FROM AFTERNOON HEATING AND A WEAK
SEABREEZE/BAYBREEZE CIRCULATION SHIFTING INLAND AWAY FROM THE COAST
LATER THIS MORNING AND THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF
THIS CONVECTION LATER TODAY BELIEVE WILL SEE MORE HEAVY RAINFALL
LOCALLY FOR SOME AREAS AND SEVERAL WEAK OUTFLOW BOUNDARIES MOVING
ACROSS THE CWFA RESULTING IN CONTINUED DEVELOPMENT THROUGH THE EARLY
EVENING HOURS. DUE TO MARGINAL INSTABILITY...VERTICAL SHEAR AND
KINEMATIC FORCING ALOFT THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LIMITS FOR THE MOST PART THROUGH TONIGHT. WILL STAY CLOSE TO THE
CURRENT MAVMOS FOR TEMPS THROUGH TONIGHT.

TODAYS WET MICROBURST RISK = LOW

/32

.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)...A RATHER PERSISTENT
WRN PERIPHERY UPPER RIDGE PATTERN WITH ASSOCSELY SFC FLOW FORECAST
FRIDAY WITH A FOCUS ON SEA-BREEZE TSTM DEVELOPMENT OVER REGION. DEEP
CONVECTION INITIATES EARLY ALONG COAST AND PROGRESSES INLAND DURING
THE DAY. SO POPS FOLLOW IN LOCK STEP WITH LATTER. NO SURPRISE ON
TEMPS WITH MID 80S FOR HIGHS AND UPPER 60S FOR LOWS.

REMAINDER OF PERIOD IS VERY INTERESTING AT THE VERY LEAST AND IS
CHARACTERIZED BY A POWERHOUSE MIDWEST UPPER TROF AND ASSOCFAST
MOVING SFC COLD FRONT THAT BUILDS AND MOVES SEWD SATURDAY ACROSS THE
MIDWEST AND INTO THE LWR MS VLY BY VERY EARLY SUNDAY. IT DOES NOT
STOP THERE. SFC FRONT CONTINUES RAPIDLY MOVING SEWD THROUGH OUR FCST AREA
SUNDAY CLEARING DTS BY LATE EVENING (THIS HAS NOW BEEN CONSISTENT
FOR ONE FULL DAY OF MODEL RUNS). 14.00 UPPER DIFFLUENCE AND
ASSOC/FORCED UPPER DIVERGENCE NOT AS PRONOUNCED AS 13.00 RUN AHEAD OF
SFC FRONT ON SUNDAY. ALSO...DEEP-LAYER VWS STILL LOW AS EVIDENCED BY LACK
OF FORECAST LOW LEVEL JET. AS WITH YESTERDAYS RUNS...SFC FRONT STILL
MOVES THROUGH DURING PEAK SOLAR HEATING...SO WOULD NOT DOUBT A FEW
UPDRAFTS BECOME SEVERE (ALTHOUGH LATEST FORECAST LAPSE RATES ARE NOT
TOO IMPRESSIVE EITHER). MULTI-CELL AT BEST AS FAR AS UPDRAFT DYNAMIC
ORGANIZATION. GIVEN RELATIVE RAPID MOTION OF COLD FRONT ...AM NOT TOO
CONCERNED ABOUT FLASH FLOODING AT THIS POINT. THERE WILL BE SOME
TSTMS PRODUCING VERY HEAVY DOWNPOURS...BUT THEY SHOULD HAVE ENOUGH
DOWNSTREAM SPEED TO PRECLUDE FLASH FLOODING. ALSO...TRAINING
ORIENTATION  BACK BUILDING PATTERN IS NOT FORECAST BY MODELS.
CONVECTION WILL BE FORWARD PROPAGATING. WENT ABOVE SUNDAY POPS TO
MOVE ENTIRE REGION INTO LIKELY CATEGORY.

BEFORE GOING ANY FURTHER...14.00 GFS AND ECMWF HAVE COME INTO
SOMEWHAT CLOSER AGREEMENT WITH EVOLUTION DISCUSSED BELOW. BY
MIDNIGHT SUNDAY NIGHT...CUTOFF LOW WILL FORM AT BASE OF UPPER TROF
SOMEWHERE OVER NRN GLFMEX REGION (ECMWF A BIT FURTHER EAST
FASTER).  CLOSED SFC LOW IN 14.00 GFS MAY BE OVERDONE...ALTHOUGH ITS
ORIGIN DOES NOW COME FROM AN ELY EAVE THAT BECOMES EVENTUALLY
ABSORBED BY DEVELOPING UPPER LEVEL GULF LOW INTO TUE.  HOWEVER..TO
BE CLEAR...THE COLD CORE NATURE OF THIS MASSIVE AND EXPANDING UPPER
LOW SHOULD PRECLUDE ANY TROPICAL DEVELOPMENT. THROUGH WED...SFC LOW
COMES UNDERNEATH UPPER SYSTEM AND UPPER LOW HAS REX BLOCK-LIKE DEEP
RIDGE TO THE N IN GFS WHILE ECMWF FAVORS MORE OF A CUTOFF LOW WITH
PRONOUNCED NE U.S. TROF TO ITS N. BOTTOM LINE IS THE EXACT NATURE OF
HOW SYNOPTIC EVOLUTION UNFOLDS REMAINS TO BE SEEN. CONFIDENCE FADES
ABOUT 24-48 H AFTER SFC FRONT PASSES OUR AREA FOR ME WHICH TAKES US
THROUGH ABOUT MIDDAY TUE WITH OFFSHORE FLOW. DID LEAVE SMALL CHANCE
POPS BEHIND FRONT BECAUSE BOTH MODELS INSIST ON SOME STRATIFORM
PCPN...BUT NO THUNDER. ANY PCPN SHOULD MANIFEST AS PATCHES OF LIGHT
RAIN AND/OR DRIZZLE...ESPECIALLY AT NIGHT AS ATMOSPHERE PROGRESSES THROUGH
DIURNAL CYCLE. MEX MOS MAX AND MIN TEMP NUMBERS LOOKED REASONABLE SO
ONLY MADE VERY MINOR TWEAKS TO CORRECT PERCEIVED SYSTEMATIC ERROR.
/23

&&

.AVIATION...(14.12 UTC ISSUANCE)...SOME LOW CLOUDS AND PATCHY FOG WILL BE
POSSIBLE THIS MORNING FOLLOWED BY VFR CONDITIONS THROUGH MOST OF
TODAY WITH MVFR TO IFR CONDITIONS AT TIMES MAINLY NEAR SHOWERS AND
THUNDERSTORMS DEVELOPING LATER THIS MORNING CONTINUING THROUGH EARLY
THIS EVENING. MOVEMENT OF SHOWERS AND THUNDERSTORMS WILL GENERALLY BE
TO THE NORTH THROUGH EARLY THIS EVENING. SFC WINDS WILL CONTINUE FROM
THE SOUTHEAST AT AROUND 10 KNOTS. /32

&&

.MARINE...WIND VELOCITIES WILL DROP SOMEWHAT LATER THIS MORNING AS
WEDGE EFFECT TO THE EAST WEAKENS FROM DAYTIME HEATING. LATEST MODEL
GUIDANCE SUGGESTS A LIGHT TO MODERATE SOUTHEAST FLOW OUT AHEAD OF A
STRONG COLD FRONT WHICH IS EXPECTED TO MOVE ACROSS THE MARINE AREA
LATE SUNDAY AND SUNDAY NIGHT. HIGHEST WINDS SPEEDS WILL LIKELY BE
LATE AT NIGHT AND EARLY IN THE MORNING AS COOL WEDGE REDEVELOPS EACH
NIGHT THROUGH EARLY SUNDAY. BY SUNDAY SHOWERS AND THUNDERSTORMS WILL
BECOME BETTER DEVELOPED FROM WEST TO EAST...MOVING GENERALLY IN A
EAST TO NORTHEAST PATTERN OUT AHEAD OF THE COLD FRONT WHICH MOVES
ACROSS THE MARINE AREA LATER IN THE DAY. WILL CONTINUE TO MENTION
EXERCISE CAUTION IN THE HEADER FOR THE EARLY MORNING HOURS THIS
MORNING. /32

&&

.FIRE WEATHER...CONTINUED LITTLE CHANGE IN THE SURFACE PATTERN NEXT TWO
DAYS. SURFACE HIGH PRESSURE REMAINS ANCHORED OVER THE SOUTHWESTERN
ATLANTIC AND E->SE WIND FLOW PERSISTS.  GENERALLY ...WINDS WILL VARY
FROM EASTERLY OVERNIGHT TO SE AS LAND SFC HEATING BEGINS. ONSHORE
FLOW WILL KEEP MOISTURE LEVELS HIGH. WIND SPEEDS ARE EXPECTED TO BE
RELATIVELY LIGHT AT LESS THAN 10 MPH..EXCEPT ALONG THE IMMEDIATE
COAST DURING THE AFTERNOON. /23

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      87  68  85  68 /  20  10  50  20
PENSACOLA   85  70  83  69 /  20  10  50  20
DESTIN      83  70  83  71 /  20  20  40  20
EVERGREEN   87  65  87  65 /  30  20  50  30
WAYNESBORO  87  66  85  62 /  30  20  50  30
CAMDEN      86  66  86  64 /  30  20  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 14, 5:05 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CDT THU MAY 14 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
605 AM CDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE FORECAST AREA TODAY AND EARLY TONIGHT. A FEW STORMS MAY BECOME
STRONG...MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS...AWAY
FROM THE COAST AND NORTH OF INTERSTATE 10.

A MODERATE RISK FOR RIP CURRENTS CAN BE EXPECTED ALONG AREA BEACHES
TODAY DUE TO A MODERATE SOUTHEAST WIND FLOW AND A STRONG EBB TIDE
DURING THE AFTERNOON HOURS.

A FLOOD WARNING REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER IN
CHOCTAW...CLARKE AND WASHINGTON COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW
STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY
EVENING HOURS...ESPECIALLY AWAY FROM THE COAST...AND NORTH OF
INTERSTATE 10.

AN UNSEASONABLY STRONG COLD FRONT WILL MOVE ACROSS THE DEEP SOUTH
SUNDAY NIGHT AND MONDAY. AT THIS TIME...THE THREAT FOR SEVERE
THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE SUNDAY
AFTERNOON...SUNDAY NIGHT AND POSSIBLY EARLY MONDAY. THE EXACT TIMING
OF THIS SYSTEM MAY CHANGE...STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
FOR SEVERE WEATHER IS NOT EXPECTED THROUGH WEDNESDAY.

In the hours before

Special weather statement, May 14, 12:33 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
133 PM CDT THU MAY 14 2009

ALZ055-059-062-FLZ001-141930-
ESCAMBIA-MONROE-INLAND ESCAMBIA-UPPER BALDWIN-
133 PM CDT THU MAY 14 2009

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...MONROE AND BALDWIN
COUNTIES...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTH OF PERDIDO...MOVING
NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PERDIDO...LOTTIE...NOKOMIS AND REDTOWN THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, May 14, 12:48 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
148 PM CDT THU MAY 14 2009

ALZ062-064-141930-
UPPER BALDWIN-LOWER BALDWIN-
148 PM CDT THU MAY 14 2009

...A STRONG THUNDERSTORM IS AFFECTING CENTRAL BALDWIN COUNTY...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES EAST OF STEELWOOD. THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTRAL BALDWIN COUNTY THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, May 14, 1:49 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT THU MAY 14 2009

ALZ052-061-142030-
UPPER MOBILE-WASHINGTON-
249 PM CDT THU MAY 14 2009

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND MOBILE
COUNTIES...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURNERVILLE...MOVING NORTHWEST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHASTANG...GULFCREST...PINEOLA...SIDNEY AND CITRONELLE THROUGH 330 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, May 14, 1:57 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT THU MAY 14 2009

ALZ055-142045-
MONROE-
INCLUDING THE CITIES OF...MONROEVILLE...
257 PM CDT THU MAY 14 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN MONROE
COUNTY...

AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST MONROEVILLE...MOVING NORTHEAST AT 10
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WEST MONROEVILLE...MONROEVILLE...DREWRY...FOUNTAIN...PETERMAN AND
TUNNEL SPRINGS THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The radar

The Mobile radar (KMOB), 48 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mobile

When
May 14, 2:25 PM CST to 2:27 PM CST
Where
Mobile County, 5 mi ENE of Citronelle
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.108, -88.152

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2009Every state in 2009This day in weather historyWarnings in Alabama, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174054.